MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PROBE, SAPHYRE II, 90DEG, 3MM, SUCTION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. PROBE, SAPHYRE II, 90DEG, 3MM, SUCTION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 7210111
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during a surgery, the device front material fell off.All pieces were removed.The reported delay result in a little extended exposure to anesthesia to the patient.A back-up device was available to complete the procedure with no significant delay and no patient injuries.
 
Additional Manufacturer Narrative
An evaluation was performed by smith and nephew and could confirm the customer complaint for the material fell off the device.A visual inspection was performed under microscope inspection and showed the insulation is damaged at the tip.This damage is caused by contact with another source.No manufacturing related defects were observed.

Brand Name
PROBE, SAPHYRE II, 90DEG, 3MM, SUCTION
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key8131360
Report Number3003604053-2018-00188
Device Sequence Number16577319
Product Code GEI
UDI-Device Identifier03596010481498
UDI-Public03596010481498
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K991218
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number7210111
Device Lot Number1189951
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/15/2019
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR